Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Midland/Odessa, TX

February 2, 2008

NWS Midland/Odessa, TX issued this red flag warning at Feb 2, 2008, 2:23 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2008, 2:23 PM MST (21:23 UTC)
Expired
Feb 2, 2008, 6:00 PM MST
In force
4 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 022123
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 PM CST SAT FEB 2 2008

...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MST/6 PM CST
THIS EVENING FOR THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS
AND THE SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS IN EXCESS
OF 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT AND HIGH
TO VERY HIGH FIRE DANGER......

...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR ALL 
OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO 
VALLEY...BIG BEND...AND TERRELL COUNTY...

.SOUTHWEST 20 FOOT WINDS NEAR OR ABOVE 20 MPH WILL COINCIDE WITH
MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT LATE THIS 
AFTERNOON ACROSS THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS
AND THE SOUTHEAST NEW MEXICO PLAINS. THESE CONDITIONS WILL REDEVELOP
BY SUNDAY AFTERNOON ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW 
MEXICO.

NMZ114-115-TXZ258-030100-
/O.NEW.KMAF.FW.W.0006.080202T2123Z-080203T0100Z/
/O.NEW.KMAF.FW.W.0007.080203T1800Z-080204T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
223 PM MST SAT FEB 2 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.
A SECOND RED FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG
WARNING IS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY.

SOUTHWEST 20 FOOT WIND SPEEDS AT OR ABOVE 20 MPH...COMBINED WITH
RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT... AND VERY
HIGH FIRE DANGER...WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID
FIRE GROWTH AND SPREAD LATE THIS AFTERNOON AND AGAIN SUNDAY
AFTERNOON.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-057>063-067>070-074-075-030100-
/O.NEW.KMAF.FW.W.0007.080203T1800Z-080204T0200Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-
323 PM CST SAT FEB 2 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM CST SUNDAY. 

SOUTHWEST 20 FOOT WIND SPEEDS AT OR ABOVE 20 MPH...COMBINED WITH
AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT...
AND VERY HIGH FIRE DANGER...WILL RESULT IN FAVORABLE CONDITIONS
FOR RAPID FIRE GROWTH AND SPREAD SUNDAY AFTERNOON.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO
DANGEROUS WIND-DRIVEN WILDFIRES.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 2, 12:02 PM MST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 2, 12:02 PM MST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
102 PM CST SAT FEB 2 2008

.UPDATE...
MID LEVEL WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS THIS
AFTERNOON.  DESPITE THE CLOUD COVER OVER THE AREA...THINK WE COULD
SEE HIGH WINDS MATERIALIZE IN THE GUADALUPES THIS AFTERNOON AND
EARLY EVENING BEFORE WINDS SUBSIDE THERE.  ONLY EXPECT A LOW EVENT
BUT 40+ MPH WINDS COULD AFFECT GUADALUPE PASS FOR A FEW HOURS.
OTHERWISE...WILL WARM TEMPERATURES A LITTLE AS READINGS WERE
APPROACHING MAXES FORECASTED EARLIER. FORTUNATELY...RH/S LOOK TO
STAY ABOVE 15 PERCENT IN THE GUADALUPE MOUNTAINS...SO WILL NOT
CHANGE THE FIRE WEATHER FORECAST AT THIS TIME.  UPDATED PRODUCTS
WILL FOLLOW SHORTLY.

&&

.FIRE WEATHER...
RH/S WERE AT OR BELOW 15 PERCENT OVER MANY LOCATIONS THIS
AFTERNOON.  HOWEVER...20 FOOT WIND SPEEDS WERE WELL BELOW 20 MPH
SUSTAINED.  WIND IN THE GUADALUPE MOUNTAINS WERE STRONGER...BUT
RH/S THERE WERE WELL ABOVE 15 PERCENT...EXCEPT IN AN ISOLATED
LOCATION OR TWO.

WILL LIKELY ISSUE A RED FLAG WARNING FOR MOST OF LOWLANDS SUNDAY
AFTERNOON WITH THE NEXT FIRE WEATHER FORECAST ISSUANCE IN A COUPLE
OF HOURS.  MAY INCLUDE THE ENTIRE AREA IN THE WARNING.  MONDAY AND
WEDNESDAY MAY ALSO BE CRITICAL FIRE WEATHER DAYS.  WILL
ELABORATE MORE ON BOTH WITH THE NEXT FWF ISSUANCE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 5 AM SUNDAY TO 5 PM MST MONDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 6 AM CST /5 AM MST/ SUNDAY TO 6 PM CST /5
     PM MST/ MONDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

67/12
Hazardous weather outlook, Feb 2, 12:15 PM MST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CST SAT FEB 2 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
115 PM CST SAT FEB 2 2008 /1215 PM MST SAT FEB 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWEST WINDS OF 35 TO 45 MPH...AND GUSTS TO 60 MPH...WILL
AFFECT THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EARLY THIS
EVENING BEFORE WINDS DECREASE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY STRONG WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS...
AND THE DAVIS MOUNTAINS ABOVE 6000 FEET SUNDAY...SUNDAY NIGHT AND
MONDAY.  WINDY CONDITIONS WILL AFFECT MUCH OF SOUTHEAST NEW MEXICO
AND WEST TEXAS MONDAY AFTERNOON.

DRY AND WINDY CONDITIONS WILL LIKELY LEAD TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO
SUNDAY AFTERNOON...AND POSSIBLY AGAIN MONDAY.

STRONG WINDS COULD AFFECT THE GUADALUPE MOUNTAINS AGAIN ON
WEDNESDAY.  CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER
MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 12:29 PM MSTHigh Wind WarningMAFEddy6 hr
Feb 2, 2:23 PM MSTRed Flag WarningMAF29 hr

Nearby

Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.